Hail, Tuscaloosa
- When
- May 9, 5:25 PM CST
- Where
- Tuscaloosa County, Tuscaloosa
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.200, -87.567
Nickel size hail was reported in Tuscaloosa.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 9, 1:57 PM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 257 PM CDT WED MAY 09 2001 PLENTY OF MOISTURE, ALONG WITH DAYTIME HEATING AND A WEAK SHORT WAVE, HAS RESULTED IN NUMEROUS THUNDERSTORMS ACROSS THE FORECAST AREA TODAY. THEY WILL CONTINUE INTO THE EVENING HOURS AND SLOWLY DIMINISH AFTER SUNSET. MODELS SHOW SOME MID LEVEL DRYING NORTH THURSDAY, BUT THERE APPEARS TO BE SUFFICIENT MOISTURE AND INSTABILITY FOR SCATTERED THUNDERSTORMS CENTRAL AND SOUTH SECTIONS. A SMALL POP WILL CONTINUE INTO FRIDAY. THERE MAY BE LESS CLOUD COVER THE NEXT TWO DAYS, SO AFTERNOON TEMPERATURES MAY BE A FEW DEGREES WARMER. I EXPECT A DECREASE IN CLOUDS LATER TONIGHT, AND WITH DEW POINTS NEAR 60 AND MANY AREAS RECENTLY GETTING SOME RAIN, I WILL CONTINUE TO MENTION SOME LATE NIGHT FOG. HSV 058/080 058/083 2--2 BHM 059/081 060/083 3312 MGM 062/082 061/084 3412 .BHM...NONE.
ALZ001>038-040-041-043>050-092215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT WED MAY 9 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WEAKENING...AND NEARLY STATIONARY COLD FRONT...WILL LINGER OVER THE AREA THROUGH TONIGHT. THIS WILL BE A FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS. THE CHANCE FOR STORMS IS WIDESPREAD ACROSS THE AREA. THUNDERSTORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS...ALTHOUGH LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE ALL POSSIBLE. WITH THE SLOW MOVING FRONT AND REPEATED RAINFALL OVER THE SAME LOCATIONS...SOME MINOR STREET FLOODING AND PONDING OF WATER ON ROADWAYS ARE POSSIBLE. PERSONS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD TAKE EXTRA PRECAUTIONS IF THEY SEE SHOWERS OR STORMS APPROACHING. EVEN THOUGH A FEW STORMS COULD BE STRONG DURING THE AFTERNOON HOURS...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail was reported in Tuscaloosa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245836.